# SDR UPS96821010

- Difficulty date: August 7, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N772UP
- Make and model: Doug DC-8-71F
- Aircraft serial: 46072
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Uplatch Mech
- Condition: Malfunctioned
- Location: Nose Gear
- Stage of operation: TO
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

INSPECTION TYPE:  DLY.  ON TAKEOFF ROLL, HEARD BUZZING NOISE LIKE A RELAY CHATTERING.  ON GEAR RETRACTION COULD FEEL BUZZING IN THE HANDLE, BUZZING STOPPED AS GEAR STARTED UP.  WHEN PLACING GEAR HANDLE INTO THE UPLATCH POSITION THE NOSE GEAR FELL OUT OF WHEEWELL AND FULLY EXTENDED.  RECYCLED GEAR DOWN AND THEN UP, OPERATION WAS NORMAL.  SECOND UPLATCH CHK WAS NORMAL.  LIFTED NOSE OF ACFT OFF GROUND AND CYCLED NOSE GEAR.  NOSE GEAR PASSED UPLATCH TEST EACH TIME.  INSPECTED UPLATCH MECHANISM, NO DEFECTS FOUND.  SYSTEMS OPERATED NORMALLY IAW M/M 32-31-06, M/M 32-20-00, PG 501.
